| Model Number |
RBYPOD5-A |
| Medical Device Problem Codes |
Physical Resistance/Sticking (4012); Difficult or Delayed Separation (4044)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/28/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-01909, 3005168196-2021-01911.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using a ruby coil detachment handle (handle), pod coils, a non-penumbra microcatheter, a non-penumbra catheter, and a non-penumbra guide catheter.During the procedure, the physician advanced a pod coil into the target location and attempted to detach it using a handle; however, the pod coil failed to detach after multiple attempts.It was reported that the coil alignment zone separated, but the pod coil did not detach.Therefore, the physician pulled the pusher assembly of the pod coil with the handle to detach it.It was also reported that the physician experienced resistance while inserting the proximal end of the pusher assembly into the handle.Next, the physician advanced another pod coil to the target location and attempted to detach it using the handle; however, the same issue occurred.Therefore, the physician also pulled the pusher assembly of the pod coil with the handle to detach it.The procedure was completed using another handle and eight additional coils.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Please note that the following section was inadvertently missed on the initial mfr report and is being updated on this follow-up # 02 mfr report:3005168196-2021-01910: section d box 6.If implanted, give date.This report is associated with mfr report number: 3005168196-2021-01909; 3005168196-2021-01911.